I am about to start taking thyroid medicine..I have been having symptoms for a while..Especially mesntrual troubles..
Besides all other symptoms, will taking meds for my thyroid help me lose weight...Also as far as my menses....been having lots of pelvic pain when i ovulate and have my menses..had a sonogram and everything turned out fine..Doc said its all related to my thyroid along with weight and pains in legs and shoulders..Is it possible that its all caused by my thyroid being underactive?
Hi,I have been taking thyroid meds for over 25 years, and gained over 150. Dont say this isnt common. I have 2 daughters, one mid 20's and other is 30ish..Both are on same meds and both have gained alot of weight at least 100lbs each. The thyroid has alot of control over your body, more than what doctors tell you. I have dieted w/o results..My friend Richard Simmons has even tried to help me. Look out once weight gain starts, then you'll have problems with your sugar, diabetic!! And again this is not a rare case I go to specialist in large city and each and everyone has same problem. Its The hormone, its is nasty!!!
Hello, I gained over 80 pounds in almost a year and a half and when I finally got traeatment they put me on Levoxyl 2.0 and It really did not make me loose any weight. I tried those natural throid pills and they just made me sick. I have tried almost every diet in the book. I just started using advo and really like it, I have lost 5 pounds so far, it is not much but its the first time I have seen the scale go down. The hady who sells it has a throid problem herself, plus my mom has a thyroid condition and she uses it and loves it. The website is
theraycenter.com Hope that helps. Please keep me up tp date if you try it. I would love to have a diet buddy!!!
I lost no wiehgt on thyroxine....well I did but it was 8 kilos over 9 years. I started Armour 5 months ago and have lost 11 kilos. I am nearly back to my pre-hypo weight. You CAN gain heaps of weight being hypo. I'd gained about 23 kilos (50 pounds) y the time I was diagnosed, I estimate I'd been hypo for at least 6 years before I was finally diagnosed, just getting worse and worse (Hashi's)An ultrasound showed the extensive damage and the report came back "late-phase Hashimoto's Disease"
I was diagnosed with hypothyroidism approximately 8 years ago and because of it have since put on "lots" of weight...no diet helps, no exercise helps. I have been taking synthroid for last 8 years, had gone up to 175mcg's 6mos ago because tsh levels was 12....this did not seem to help me, and as of today my tsh level was 78 (dramatic increase of the already extremely high levels of 12 ove the past 6mos) and synthroid was increased to 300mcg daily. I do not need to gain any additional weight, is synthroid causing my weight gain or is it the thyroid that is causing it...if so what could i be placed on other then synthroid to get my tsh levels down... I know that 78 is NOT good, and i am very concerned, as is my physician....i am currently having further tests ran to test for goiters....i do not know anything about goiters and removal of the thyroid....is it necessary if the tsh levels remain high, or is there medication i can take to get it down? DESPERATELY IN NEED OF HELP :*(
I don't know where most doctors get this "10-15 pound weight gain" figure from, because before I was first dignosed with hypothyroidism over 23 years ago, I would gain about 10 pounds a year. This was despite the fact that I watched my diet carefully and exercised daily. Even after treatmeant began, I still continued to gain weight until I had gained about 100 pounds. I think the majority of doctors who say this, have never suffered from hypothyroidism themselves.
Glad to hear that someone in this world that has and is gaining weight on synthroid. My doctor tells me that I am taking the best medication ever created and that my weight gain is because I eat too much. Well, in most cases I do not eat any more than I did before I had my hypothyroid. I am working hard to convince my doctor that Armour is something I need to try.
My normal weight was about 190 lbs, hypo stepped in 200 lbs,
synthroid then 219 lbs. Can anyone ever convince the medical community that synthroid affects some people with severe weight gain, not to mention the other effects like sleep apnea which I have been told may effect many other aspects of my life???
I have been diagnosed with hypothyroidism. My doctor put me on synthroid. In 1 and 1/2 yrs I have gained 4 dress sizes. I hope I will loose some weight just by getting my metabolism working better again. I had never been fat in my life except when I got pregnant with my son. How long before i know that the synthyroid isn't working right? I would like to know, so if it doesn't help with any weight loss,I would like to try the Armour
Hi, it's been awhile since you posted, but on the chance you ck this thread again, my thyroid nodule was also found on a c-scan for a lung disorder and my thyroid numbers were within normal range. My nodule was papillary cancer and I had a thyroidectomy in April. Most nodules or goiters are benign (90-95%), so don't get panicked over a nodule or mass, but as a precaution, let them do a fine needle bx.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.